Heavy Rain, Duval
- When
- August 25, 11:35 AM EST
- Where
- Duval County, San Pablo
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
6 inches of rainfall within 4 hours at the intersection of 9A and Gate Parkway.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Local TV meteorologist reported 4.6 inches of rainfall within 4 hours at the intersection of 9A and Gate Parkway.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 25, 9:28 AM EST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1028 AM EDT FRI AUG 25 2006 ...HEAVY RAINFALL POSSIBLE AGAIN TODAY... .PUBLIC...A SURFACE TROUGH EXTENDS ACROSS THE FORECAST AREA NEAR OR JUST S OF THE FL-GA STATELINE. TRAINING CELLS FROM THE SUWANNEE VALLEY TO PONTE VEDRA MADE FOR A MESSY MORNING COMMUTE. THE ACTIVITY IS SHIFTING SLOWLY SOUTH...WHILE INDIVIDUAL STORM MOTION IS EAST AROUND 15 TO 20 MPH. FOR THE MORNING UPDATE...HAVE MADE LITTLE CHANGE TO THE PREVIOUS FORECAST. POPS RANGE FROM N-S WITH 50% OVER OUR N GA ZONES WHERE DRIER AIR WILL BEGIN TO AFFECT THIS AFTERNOON AND HELP LIMIT COVERAGE...WHILE A MOIST AND UNSTABLE AIRMASS (PWATS OVER 2 INCHES PER MORNING SOUNDINGS) WILL CONTINUE OVER FL SOUTH OF AND ALONG THE FRONT. AFTN SEABREEZES...OUTFLOW AND THE FRONT WILL PROVIDE THE FOCI FOR WIDESPREAD SHOWERS AND SCATTERED STORMS. MAIN CONVECTIVE CONCERNS WILL BE EXCESSIVE LIGHTNING...PERIODS OF HEAVY RAINFALL WHICH MAY CAUSE FLOODING PROBLEMS ESPECIALLY IN AREAS WHERE HEAVY RAINFALL FELL YESTERDAY. NO FLOOD WATCH ANTICIPATED...AND FOR NOW PLAN TO HANDLE FLOODING WITH FLS PRODUCTS IF NEEDED. MAX TEMPS WILL BE HELD IN THE UPPER 80S DUE TO WIDESPREAD CLOUD COVER. && .MARINE...WITH TROUGHING OVER THE WATERS CONTINUED TO SEPARATE THE COASTAL WATERS FORECAST NEAR FERNANDINA BEACH WITH NNE WINDS OVER OUR GA WATERS AND WSW SOUTH OVER OUR FL WATERS. WINDS OVER OUR FL WATERS ARE A LITTLE STRONGER WITH BUOY 41012 REPORTING 12 KTS SO INCREASED WINDS TO 10-15 KTS OVER OUR FL WATERS THIS MORNING...BECOMING LIGHTER AROUND 10 KTS THIS AFTERNOON AS THE FRONT SAGS SLOWLY SOUTH. ALSO ADDED REDUCED VISIBILITIES IN HEAVY RAIN TO THE TEXT. && .AVIATION...TEMPO MVFR CONDITIONS AT SITES THIS MORNING WITH LOW CIGS 1-3 KFT OVER THE AREA AND SHRA...JUST HAD TO AMENDED SSI FOR TEMPO LOW CIG 500 FT...BUT BELIEVE THIS DECK SHOULD LIFT WITHIN THE NEXT HOUR OR SO. TEMPS TS THIS AFTN LOOKS ON TRACK FOR ALL SITES. && .CLIMATE...RECORD RAINFALL YESTERDAY AT AMG AND ALMOST AT JAX WITH AMOUNTS OVER 4 INCHES IN BOTH LOCATIONS. A MOIST ENVIRONMENT CONTINUES OVER THE AREA TODAY SO HIGH RAINFALL AMOUNTS ARE POSSIBLE AGAIN TODAY. HERE ARE SOME PRECIP RECORDS: SITE YSTDY RAINFALL TODAYS RECORDS AMG 4.56 1.58 1961 SSI 1.08 3.79 1995 JAX 4.41 3.63 1874 GNV 0.45 2.36 1995 && .PRELIMINARY POINT TEMPS/POPS... AMG 89 72 90 72 / 60 40 40 20 SSI 86 76 86 77 / 50 40 40 20 JAX 88 74 89 74 / 80 50 50 30 SGJ 87 75 85 77 / 70 50 50 30 GNV 87 73 89 73 / 80 60 60 40 OCF 87 74 89 73 / 80 60 70 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && ENYEDI/CARROLL
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE JACKSONVILLE FL 718 AM EDT FRI AUG 25 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260900- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 718 AM EDT FRI AUG 25 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...NUMEROUS SHOWERS AND THUNDERSTORMS TODAY... A WEAK TROUGH OF LOW PRESSURE AND HIGH ATMOSPHERIC MOISTURE OVER THE AREA WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY BE ONGOING OVER PORTIONS OF AREA THIS MORNING...THEN GRADUALLY INCREASE IN COVERAGE THE REMAINDER OF THE DAY AND CONTINUE INTO THE EVENING HOURS. THE MAIN CONCERNS WITH THUNDERSTORMS WILL BE EXCESSIVE LIGHTNING AND LOCALLY HEAVY RAINFALL OF UP TO 2 TO 4 INCHES WHICH COULD CAUSE TEMPORARY FLOODING ESPECIALLY IN POOR DRAINAGE AREAS AND FLOOD PRONE AREAS. STORM MOTION WILL BE TOWARD THE EAST AT 5 TO 10 MPH. AN ISOLATED STORM MAY BE CAPABLE OF PRODUCING FUNNEL CLOUDS OR WATERSPOUTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE REMNANTS OF A FRONTAL TROUGH OVER THE REGION AND HIGH ATMOSPHERIC MOISTURE WILL ONCE AGAIN LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE WEEKEND...ESPECIALLY OVER NORTHEAST FLORIDA. THE MAIN IMPACTS WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. RAIN CHANCES WILL RETURN TO MORE NORMAL SUMMERTIME PATTERN AFTER SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1016 AM EDT FRI AUG 25 2006 FLZ025-033-251500- DUVAL-ST. JOHNS- 1016 AM EDT FRI AUG 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST ST. JOHNS AND SOUTHEAST DUVAL COUNTIES FOR POSSIBLE FUNNEL CLOUDS VALID UNTIL 1100 AM EDT... AT 1016 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF UNF...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL MOVE OVER AREAS AROUND ARLINGTON...BAYARD...UNF...SAN PABLO...PALM VALLEY...NEPTUNE BEACH... JACKSONVILLE BEACH...PONTE VEDRA BEACH...SAWGRASS AND GUANA RIVER STATE PARK THROUGH 1100 AM EDT. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM...AND FUNNEL CLOUDS OR WATERSPOUTS MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1153 AM EDT FRI AUG 25 2006 FLZ040-251645- MARION- 1153 AM EDT FRI AUG 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 1245 PM EDT... AT 1153 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER LAKE WEIR...OR 6 MILES NORTHWEST OF THE VILLAGES...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUMMERFIELD...SILVER SPRINGS SHORES...LAKE WEIR...BELLEVIEW...WEIRSDALE...OCKLAWAHA AND MOSS BLUFF THROUGH 1245 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521785.